# SDR 98ZZZX1480

- Difficulty date: February 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Tunnel Cap
- Part number: 6A0129001
- Condition: Defective
- Location: Float
- Component: Wiplineinc, 6000
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NEW PART MADE FROM A MACHINED ALUMINUM BLOCK WAS INSPECTED BEFORE INSTALLATION.  A VOID SURFACE WAS FOUND ON ONE FACE WITH PITTING ON THE OTHER SIDE IN SAME LOCATION.  THE ANODIZING DID NOT APPEAR TO HAVE TAKEN IN THE VOID.  THIS PART IS IN A MOIST ENVIRONMENT, OFTEN SALTWATER, AND WOULD HAVE CORRODED THROUGH QUICKLY.  IT APPEARS DEFECT WAS PRESENT IN ORIGINAL BLOCK OF ALUMINUM BEFORE MACHINING.  RETURNED PART TO WIPLINE FOR REPLACEMENT.
